MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER ® CS CATHETER WITH EZ STEER® THECHNOLOGY AND AUTO ID; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE

BIOSENSE WEBSTER INC WEBSTER ® CS CATHETER WITH EZ STEER® THECHNOLOGY AND AUTO ID; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Model Number BD710FJ282CT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802)
Date of Event 02/03/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster manufacturer's reference number (b)(4) has two complaints that are related to the same incident.Manufacturer's reference # (b)(4).
 
Event or Problem Description
It was reported that a (b)(6)-year-old male patient underwent a right sided atrial flutter (r-afl) ablation procedure with a soundstar® eco diagnostic ultrasound catheter and a webster ® cs catheter with ez steer® technology and auto id and suffered cardiac arrest (requiring cardiopulmonary resuscitation (cpr)) and resulted in death.When the diagnostic portion of the procedure was completed (while using diagnostic catheters only), the patient¿s blood pressure dropped drastically.The soundstar® eco diagnostic ultrasound catheter was still inside the patient¿s body and was used to check for an effusion; however, no effusion was confirmed.The echo team was called to the room to further evaluate the potential cause of the drop in the patient¿s blood pressure.The patient then went into cardiac arrest.Code was called over hospital intercom, and cardiopulmonary resuscitation (cpr) was performed.After approximately one hour, it was announced that the patient had expired.The physician¿s opinion regarding the cause of the adverse event is that it was patient condition related, since the patient was an inpatient that had been experiencing flutter for an extended period along with other medical conditions that were not specified.No ablation catheter was inside the patient¿s body at the time of the patient¿s death.Radio frequency (rf) was not delivered.
 
Additional Manufacturer Narrative
On february 22, 2020, the biosense webster, inc.Product analysis lab received the device for evaluation and upon initial visual inspection, it was noted that there was no visual damage or anomalies were observed.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster manufacturer's reference number (b)(4) has two complaints that are related to the same incident.Manufacturer's reference # (b)(4).
 
Additional Manufacturer Narrative
Additional information was received on (b)(6) 2020.It was reported that the patient was in the ep lab for completion of a right atrial flutter procedure and a cavotricuspid isthmus (cti) line ablation.A soundstar® eco diagnostic ultrasound catheter was used for ultrasound as well as a webster ® cs catheter with ez steer® thechnology and auto id and a smart touch bidirectional ablation catheter which were used for mapping.The patient was in atrial flutter and the arrhythmia was mapped using the smart touch bidirectional catheter.No ablation was performed.As the physician was preparing to start ablation, it was noted that the patient¿s blood pressure had dropped significantly.The soundstar® eco diagnostic ultrasound catheter was still inside the patient¿s body and was used to check for an effusion; however, no effusion was confirmed.The echo team was called into the room to further evaluate the potential cause of the blood pressure dropping.The rhythm did not appear to change but blood pressure was not recovering and the patient then went into cardiac arrest.The patient was unable to be resuscitated and expired.After approximately one hour, it was announced the patient had expired.At no point during the case did the physician complain about product or use.There was no mention of any product malfunction.After the patient expired, there was thought that the patient may have suffered a pulmonary embolism though this was not confirmed.Per the additional information received on (b)(6) 2020, it was confirmed that the thermocool® smart touch® sf bi-directional navigation catheter product was inside the patient¿s body and was used during mapping.Investigation summary - the device was visually inspected, and it was found in good condition.The visualization and electric features were tested, and no issues were observed.In addition, the catheter was deflecting correctly.No malfunctions were observed during the product analysis.A manufacturing record evaluation was performed for the finished device 30297252m number, and no internal actions was found during the review.The catheter passed all specifications.The root cause of the adverse event remains unknown.The instructions for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster manufacturer's reference number (b)(4) has three complaints that are related to the same incident.Manufacturer's reference # (b)(4).

Brand Name
WEBSTER ® CS CATHETER WITH EZ STEER® THECHNOLOGY AND AUTO ID
Common Device Name
ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key9741573
Report Number2029046-2020-00274
Device Sequence Number16594943
Product Code DRF
UDI-Device Identifier10846835002423
UDI-Public10846835002423
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K090898
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/25/2022
Device Model NumberBD710FJ282CT
Device Catalogue NumberBD710FJ282CT
Device Lot Number30297252M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2020
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer02/22/2020
03/19/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date03/10/2020
04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening; Required Intervention;
Patient Age56 YR